Alert archive / Oregon / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Jan 3, 2007, 2:49 AM PST for 4 counties in Oregon. It took effect at Jan 3, 2007, 2:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2007, 2:49 AM PST (10:49 UTC)
- In effect from
- Jan 3, 2007, 2:00 PM PST
- Expired
- Jan 4, 2007, 3:05 AM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
Counties Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 68 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 031049 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 AM PST WED JAN 3 2007 ...HEAVY SNOW AND STRONG WINDS ABOVE 5000 FEET... .A STRONG JET STREAM WILL BRING HEAVY SNOW THIS AFTERNOON AND TONIGHT TO THE CASCADES AND SISKIYOUS IN SOUTHERN OREGON ABOVE 5000 FEET. IN NORTHERN CALIFORNIA SNOW ADVISORY AMOUNTS ARE EXPECTED ABOVE 5000 FEET. ORZ027-028-031900- /O.NEW.KMFR.WS.W.0001.070103T2200Z-070104T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 249 AM PST WED JAN 3 2007 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST THURSDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST THURSDAY ABOVE 5000 FEET. THIS AFTERNOON AND EARLY EVENING HEAVY SNOW WITH STRONG WINDS WILL BEGIN ABOVE 6000 FEET. WINDS MAY GUST TO 50 MPH OR HIGHER IN EXPOSED AREAS. SNOW LEVELS WILL LOWER TO 4000 FEET BY MORNING. BY THEN THE SNOW AND WIND WILL HAVE TAPERED OFF WITH THE STRONG JET STREAM SHIFTING SOUTH AND EAST OF THE AREA. SNOW AMOUNTS SHOULD BE UP TO 12 TO 18 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ080-082-083-031900- /O.NEW.KMFR.SN.Y.0001.070104T0600Z-070104T1800Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 249 AM PST WED JAN 3 2007 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY ABOVE 5000 FEET. THIS EVENING SNOW WITH GUSTY WINDS WILL BEGIN ABOVE 6000 FEET. WINDS MAY GUST TO 35 MPH OR HIGHER IN EXPOSED AREAS. SNOW LEVELS WILL LOWER TO 4000 FEET BY LATE MORNING. BY THEN THE SNOW AND WIND WILL HAVE TAPERED OFF WITH THE STRONG JET STREAM SHIFTING SOUTH AND EAST OF THE AREA. SNOW AMOUNTS SHOULD BE UP TO 6 TO 9 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 11
4 follow-up statements
000 WWUS46 KMFR 031852 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1052 AM PST WED JAN 3 2007 ORZ027-028-040500- /O.CON.KMFR.WS.W.0001.070103T2200Z-070104T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 1052 AM PST WED JAN 3 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST THURSDAY INITIALLY ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST THURSDAY. A SLOW MOVING COLD FRONT IS MOVING ONSHORE THIS MORNING AND WILL GRADUALLY MAKE ITS WAY SOUTHWARD INTO NORTHERN CALIFORNIA BY TONIGHT. SNOW LEVELS ARE CURRENTLY NEAR 5000 FEET OVER THE CASCADES AND WILL LOWER TO NEAR 3500 FEET BY EARLY THURSDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF A FOOT OR MORE BY EARLY THURSDAY MORNING. OCCASIONAL SNOW SHOWERS WITH LIGHT ACCUMULATIONS CAN BE EXPECTED THURSDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ CAZ080-082-083-040500- /O.CON.KMFR.SN.Y.0001.070104T0600Z-070104T1800Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 1052 AM PST WED JAN 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY ABOVE 3000 FEET... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY. A SLOW MOVING COLD FRONT IS MOVING ONSHORE THIS MORNING AND WILL GRADUALLY MAKE ITS WAY SOUTHWARD INTO NORTHERN CALIFORNIA BY TONIGHT. SNOW LEVELS CURRENTLY ABOVE 5000 FEET WILL LOWER TO NEAR 3000 FEET BY LATE TONIGHT. EXPECT UP TO 5 INCHES OF SNOW OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HOLTZ
000 WWUS46 KMFR 032219 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 219 PM PST WED JAN 3 2007 ORZ027-028-040500- /O.CON.KMFR.WS.W.0001.000000T0000Z-070104T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 219 PM PST WED JAN 3 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY INITIALLY ABOVE 5000 FEET LOWERING TO NEAR 3500 FEET LATE TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. A SLOW MOVING COLD FRONT HAS MOVED ONSHORE AND WILL GRADUALLY MAKE ITS WAY SOUTHWARD INTO NORTHERN CALIFORNIA BY EVENING. SNOW LEVELS ARE CURRENTLY NEAR 5000 FEET OVER THE CASCADES AND WILL LOWER TO NEAR 3500 FEET BY EARLY THURSDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF A FOOT BY THURSDAY MORNING. OCCASIONAL SNOW SHOWERS WITH LIGHT ACCUMULATIONS CAN BE EXPECTED THURSDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ CAZ080-082-083-040500- /O.EXT.KMFR.SN.Y.0001.070104T0400Z-070104T1200Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 219 PM PST WED JAN 3 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST THURSDAY INITIALLY ABOVE 5000 FEET LOWERING TO NEAR 3000 FEET LATE TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST THURSDAY. A SLOW MOVING COLD FRONT HAS MOVED ONSHORE AND WILL GRADUALLY MAKE ITS WAY SOUTHWARD INTO NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS ARE CURRENTLY NEAR 5000 FEET AND WILL LOWER TO NEAR 3000 FEET LATE TONIGHT. EXPECT UP TO 5 INCHES OF SNOW OVERNIGHT. EXPECT OCCASIONAL SNOW SHOWERS THURSDAY WITH LIGHT ACCUMULATIONS ABOVE 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HOLTZ
000 WWUS46 KMFR 040452 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 852 PM PST WED JAN 3 2007 ORZ027-028-041200- /O.CON.KMFR.WS.W.0001.000000T0000Z-070104T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 852 PM PST WED JAN 3 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 5000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 5000 FEET. A SLOW MOVING COLD FRONT HAS MOVED ON SHORE AND WILL GRADUALLY MAKE ITS WAY SOUTHWARD INTO NORTHERN CALIFORNIA BY EVENING. SNOW LEVELS ARE CURRENTLY NEAR 5000 FEET OVER THE CASCADES AND WILL LOWER TO NEAR 3500 FEET BY EARLY THURSDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF A FOOT BY THURSDAY MORNING. OCCASIONAL SNOW SHOWERS WITH LIGHT ACCUMULATIONS CAN BE EXPECTED THURSDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ CAZ080-082-083-041200- /O.CON.KMFR.SN.Y.0001.000000T0000Z-070104T1200Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 852 PM PST WED JAN 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 5000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 5000 FEET. A SLOW MOVING COLD FRONT HAS MOVED ON SHORE AND WILL GRADUALLY MAKE ITS WAY SOUTHWARD INTO NORTHERN CALIFORNIA THIS EVENING. SNOW LEVELS ARE CURRENTLY NEAR 5000 FEET AND WILL LOWER TO NEAR 3000 FEET LATE TONIGHT. EXPECT UP TO 5 INCHES OF SNOW OVERNIGHT. EXPECT OCCASIONAL SNOW SHOWERS THURSDAY WITH LIGHT ACCUMULATIONS ABOVE 2500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 11
000 WWUS46 KMFR 041105 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 305 AM PST THU JAN 4 2007 ORZ027-028-041215- /O.CAN.KMFR.WS.W.0001.000000T0000Z-070104T1200Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 305 AM PST THU JAN 4 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER STORM WARNING. $$ CAZ080-082-083-041215- /O.CAN.KMFR.SN.Y.0001.000000T0000Z-070104T1200Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 305 AM PST THU JAN 4 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW ADVISORY. $$ 11
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 2:15 AM PST, 34 minutes earlier.
Area forecast discussion, Jan 3, 2:15 AM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
215 AM PST WED JAN 3 2007
DISCUSSION...
A SLOW MOVING COLD FRONT WILL BRING RAIN TO ALL OF SOUTHWEST
OREGON THIS MORNING. A STRONG UPPER LEVEL JET FOLLOWING CONTINUES
THE RAIN ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT.
SNOW LEVELS WILL START OUT ABOVE 6000 FT SLOWLY LOWING TO 4000 FT
LATE TONIGHT. THE STRONG JET BRINGS STRONG WINDS TO RIDGES THIS
AFTERNOON AND TONIGHT WITH HEAVY SNOW TO THE CASCADES ABOVE 5000
FT AND SNOW ADVISORY AMOUNTS TO THE MOUNTAINS IN NORTHERN CALIFORNIA
LATE TONIGHT AND THURSDAY MORNING ABOVE 5000 FT.
LATE THURSDAY AND THURSDAY NIGHT THE SNOW LEVELS FALL MUCH LOWER
BUT WITH THE JET THEN FAR SOUTHEAST AND MOST OF THE MOISTURE GONE
SNOW AMOUNTS WILL BE LIGHT.
FRIDAY THROUGH MONDAY A BROAD RIDGE COVERS THE REGION WITH THE
NORTHWEST PART OF OUR AREA BRUSHED BY WEAK SYSTEMS. A STRONG
SYSTEM WILL THEN MOVE THROUGH LATE TUESDAY AND WEDNESDAY.
&&
AVIATION...DETERIORATING CONDITIONS TODAY AS A COLD FRONT PUSHES
INLAND WITH WIDESPREAD MVFR AT LOWER ELEVATIONS. WIDESPREAD
MOUNTAIN OBSCURMENT LATER TODAY AND TONIGHT AS A VERY STRONG
UPPER LEVEL JET BRINGS HEAVY RAIN AND SNOW ABOVE 5000 FT TO THE
REGION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR ORZ027-ORZ028 ABOVE 5000 FT.
CA...SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST THURSDAY FOR
CAZ080-CAZ082-CAZ083 ABOVE 5000 FT.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS NORTH OF
CAPE BLANCO.
SMALL CRAFT ADVISORY FOR WINDS AND SEAS SOUTH OF CAPE BLANCO.
11/11/11Nearby
Winter Storm Warnings in Oregon, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.